MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; 2CT-1 #2 PDO 24 X 24

SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; 2CT-1 #2 PDO 24 X 24
Model Number SXPD2B402
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records for the finished good lot and the raw material components identified no quality issues during the incoming, manufacturing, in-process or final inspection processes.The needle component is supplied by ethicon.No samples or magnified photos were returned for testing or review.No retained samples are available for testing/review.The third-party report was not received to date.If samples or photos become available at a later time the devices will be evaluated, photos reviewed and the results will be included in a follow-up report.A potential root cause for a needle detaching when slightly tugged when preparing for use or detaching during the procedure could be that the suture was not fully inserted within the end of the needle during the manufacturing process.It¿s also possible that the needle device is being gripped on or near the swaged area, causing damage to the attachment, which allows the needle to pull free from the suture.Needles have detached from the suture when excessive force was applied, exceeding the strength of the attachments.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point¿.Without receiving the actual device for review, receiving magnified photos of the device, receiving devices from the same finished good lot to test/review, receiving the results of the third party evaluation or receiving detailed information regarding the preoperative preparation of the device, tools utilized to grasp the device, the procedure performed or the surgeon¿s technique, a definitive root cause cannot be determined at this time.
 
Event or Problem Description
Our distributor is reporting the during the suturing process, the suture''s needle and line separated.The surgery was delayed.No other information is available.
 
Additional Manufacturer Narrative
No sterile samples or magnified photos were returned for testing or review.No retained samples were available for review.If samples or photos become available at a later time the devices will be evaluated, photos reviewed, and the results will be included in the file.A revised response will be forwarded to you at that time.The actual device was returned with the foil package labeled as lot aady524.The needles and suture appeared used (ex.Blood, tool marks, engaged barbs).Tool marks were observed on the swage end and near the tip of the needles; one (1) tip was bent.The needles remained securely attached to the suture pieces when gently tugged during the analysis.The end point of failure on the 1st piece of suture appeared smooth, slightly flared, cut with a sharp surgical instrument.The end point on the 2nd piece of suture appeared elongated, sheared up the side of the suture.The barbs near the end point are damaged.The barbs along the suture strand are engaged; no unusual damage observed.It appears a segment of the suture device was not included in the package.A potential root cause for a needle detaching when slightly tugged during the procedure could be that the suture was not fully inserted within the end of the needle during the manufacturing process.It¿s also possible that the device is being grasped with surgical instruments, damaging the device, allowing the suture to break during use.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point.¿ without receiving the entire device for review, receiving magnified photos of the entire device for review, receiving devices from the same finished good lot to test/review, or receiving detailed information regarding the preoperative preparation of the device, tools utilized to grasp the device, procedure performed, method utilized to secure the device in the tissue or the surgeon¿s technique, a definitive root cause cannot be determined at this time.

Brand Name
STRATAFIX
Common Device Name
2CT-1 #2 PDO 24 X 24
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V.
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana
MX 
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood MA 02090
Manufacturer Contact
ronald giannangelo
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana, MA 22245
MX   22245
MDR Report Key15499534
Report Number3010692967-2022-00040
Device Sequence Number5170793
Product Code NEW
UDI-Device Identifier10705031207882
UDI-Public(01)10705031207882(20)36(17)240229(10)AADY524
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K120827
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
Report Date (Section F) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberSXPD2B402
Device Lot NumberAADY524
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/07/2022
Device Age44 MO
Event Location Hospital
Date Report to Manufacturer09/19/2022
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date09/28/2022
Supplement Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown